Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

What might be the cause of itchy rashes on thighs after intercourse?

DOCTOR OF THE MONTH - Jan 2014
Jan 2014
User rating for this question
Excellent
Answered by

Dermatologist
Practicing since : 2002
Answered : 6151 Questions
Question
After intercourse last three time in a week, I am getting rashes in thigh legs. irritating and messi. After using fourderm cream after three to four days it will be normal. What shall I do? what might be the cause.
Posted Sun, 22 Dec 2013 in Medicines and Side Effects
 
 
Answered by Dr. Kakkar S. 43 minutes later
Brief Answer: Kindly provide more information about rashes Detailed Answer: Hi. Thanks for writing in to XXXXXXX I would like to know a little more about the rashes to be able to manage better. Are the rashes on both sides? Are they involving the groin folds? Is there scaling? Or are they moist? Are the rashes for just past 3-4 days OR were they present before also? Do the rashes aggravate in summers/sweating? How long have you been using Fourderm? If you can upload a photo of the lesion, I will be better able to help you. Regards Dr. Kakkar
Above answer was peer-reviewed by
 
Follow-up: What might be the cause of itchy rashes on thighs after intercourse? 22 minutes later
Are the rashes on both sides? Are they involving the groin folds? Yes Is there scaling? Or are they moist? Yes Are the rashes for just past 3-4 days OR were they present before also? No, Only once intercourse it will develop by 4 hrs. Do the rashes aggravate in summers/sweating? yes. How long have you been using Fourderm? two days
 
 
Answered by Dr. Kakkar S. 38 minutes later
Brief Answer: Fungal infection Detailed Answer: Hi. Thanks for the information Seems to be fungal infection of the groins. I don't think the development of rashes is related anyway to intercourse. Fourderm is a combination of betamethasone dipropionate, gentamicin and tolnaftate. It is a combination of potent steroid (betamethasone propionate) which is not recommended to be used in groin area because it can cause skin atrophy and striae+antibacterial(gentamicin)+ antifungal(tolnaftate). Its available OTC. As a dermatologist i would say that it is irrational to give a combination like fourderm which tries to cover all the possible infections in just one cream without giving any importance to clinical diagnosis. If i were your treating doctor i would have asked you to apply a mild steroid+antifungal cream (Beclomethasone+clotrimazole cream) twice daily for 2-4 weeks. Preferably an oral antifungal like fluconazole OR Itraconazole also is advisable. You need to get a prescription for this from a Dermatologist. An oral antihistamine like cetrizine will help you with the itching part. Regular use of an Antifungal dusting powder will help prevent it from recurring. I hope this helps you take care regards Dr kakkar
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor